Alert archive / Louisiana / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 6, 2018, 3:54 AM CDT. It took effect at Apr 7, 2018, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 7, 2018, 7:00 PM CDT
- Expired
- Apr 8, 2018, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
050 WHUS74 KLIX 060854 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 354 AM CDT Fri Apr 6 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW... .Winds and seas will be on the increase as a cold front moves towards the coastal waters. A small craft advisory has been issued beginning tomorrow evening and continuing through Sunday morning. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061700- /O.NEW.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 354 AM CDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY... The National Weather Service in New Orleans has issued a Small Craft Advisory, which is in effect from 7 PM Saturday to 7 AM CDT Sunday. * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
101 WHUS74 KLIX 061522 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1022 AM CDT Fri Apr 6 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW... .Winds and seas will be on the increase as a cold front moves towards the coastal waters. A small craft advisory has been issued beginning tomorrow evening and continuing through Sunday morning. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-062330- /O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1022 AM CDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY... * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
714 WHUS74 KLIX 062024 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 324 PM CDT Fri Apr 6 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW... .Winds and seas will be on the increase as a cold front moves towards the coastal waters. A small craft advisory has been issued beginning tomorrow evening and continuing through Sunday morning. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-070430- /O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 324 PM CDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY... * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
769 WHUS74 KLIX 070310 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1010 PM CDT Fri Apr 6 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY NIGHT... .Winds and seas will be on the increase as a cold front moves through the coastal waters on Saturday. Hazardous conditions to small craft are expected Saturday night. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071115- /O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1010 PM CDT Fri Apr 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT SUNDAY... * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
707 WHUS74 KLIX 070842 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 342 AM CDT Sat Apr 7 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY NIGHT... .Winds and seas will be on the increase as a cold front moves through the coastal waters today. Hazardous conditions to small craft are expected Saturday night. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071645- /O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 342 AM CDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
267 WHUS74 KLIX 072100 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 400 PM CDT Sat Apr 7 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY NIGHT... .Winds and seas will be on the increase as colder air moves into the coastal waters tonight. Hazardous conditions to small craft are expected Saturday night. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-080500- /O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 400 PM CDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... * WINDS...20 to 25 knots with higher gusts * WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the coastal waters PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ 24/RR
589 WHUS74 KLIX 080318 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1018 PM CDT Sat Apr 7 2018 ...HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TONIGHT... .Colder air in the wake of a strong cold front will bring stronger north to northeast winds and hazardous wave conditions to small craft tonight. Winds will ease and seas will start to subside Sunday morning. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-081130- /O.CON.KLIX.SC.Y.0021.000000T0000Z-180408T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1018 PM CDT Sat Apr 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * WINDS...north to northeast 20 to 25 knots * WAVES/SEAS...3 to 5 feet in the tidal lakes, 3 to 6 feet in the coastal waters PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 12:03 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 6, 12:03 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1203 AM CDT Fri Apr 6 2018 .UPDATE... Updated for 06z TAF discussion. && .AVIATION... VFR conditions are expected to continue through the overnight and morning, then conditions are expected to start to lower to MVFR from west to east through the afternoon with lower MVFR to IFR expected during the evening and Friday night. Isolated to scattered SHRA are expected to also develop/move west to east during the late morning and afternoon with some isolated TSRA mixing in during the later afternoon hours. More numerous SHRA/TSRA are then expected to gradually push southeast from the more inland airports Friday night, and the lower conditions in TSRA and possible strong TS wind gusts are more likely after 06z Saturday. 22/TD && .PREV DISCUSSION... /issued 720 PM CDT Thu Apr 5 2018/ SOUNDING DISCUSSION... It's the tale of two airmasses with the 00z sounding. In the world above 700mb, the atmosphere is very moist and highly unstable as noted by a 7.1c/km lapse rate between 700mb and 500mb and a nearly saturated sounding profile around 500mb. The altocumulus deck noted at launch time was the direct result of this instability aloft. However, in the lower levels of the atmosphere below 700mb, the atmosphere remained very dry and very stable. Lapse rates were a paltry 4.8c/km, and this kept CAPE values at 0 and lifted indices highly positive. A very low relative humidity of less than 25% was also observed between the surface and 850mb. Until this dry and stable airmass is advected away from the area, rain chances will remain very limited. At most, only the strongest elevated convection above 700mb will produce very light sprinkles at the surface due to the dry airmass noted in the 00z sounding evaporating most of the raindrops before they hit the ground. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 52 75 55 59 / 0 40 80 60 BTR 56 79 60 63 / 20 40 70 70 ASD 52 77 64 69 / 10 20 60 80 MSY 59 79 65 72 / 0 30 50 80 GPT 54 75 64 70 / 0 10 60 80 PQL 48 76 63 70 / 0 10 60 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Apr 5, 5:41 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 541 PM CDT Thu Apr 5 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-061045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 541 PM CDT Thu Apr 5 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Flood warnings continue along the Mississippi River from Red River Landing to Baton Rouge. Refer to the latest river flood statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight risk of severe thunderstorms late Friday night and into early Saturday morning for the northern half of the forecast area. This includes the Baton Rouge, McComb, Hammond, Mandeville and Covington areas. The rest of the area has a marginal risk of severe weather. The main threat at this time will be damaging straight line winds and hail but an isolated tornado cannot be ruled out. The threat of severe weather will end with the passage of a cold front by around midday on Saturday. Breezy conditions across the coastal waters will likely lead to hazardous wave conditions for small craft at times Friday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.